[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPp] Allergic to insulin



Hi Jackie,
Not a child (had T1 39 years, but I also have an allergic response to
Humalog.  My symptoms were similar to those Beverly describes with her
daughter.  I had a red rash that spread under the skin around the infusion
site.  Sites failed quickly and this process "built up" until I had site
failures sometimes after 1/2 a day.  

I had insulin resistance, constantly having to increase my basal's to try
and keep my BGs down.  The sites itched badly and when I removed the
infusion I often had a red lump (I would wake scratching old infusion sites
at night).  I also found that Bolus doses became very painful when infused.


My response seems to be at the severe end of the spectrum, but I found that
moving from Humalog to NovoRapid (known as Novolog in the US) solved the
problem.  I am aware of quite a few Pumpers who have changed Insulins
because of similar issues.  I believe that the different combinations /
strengths of additives in the Insulin are the issue.

Warm Regards,
Janette
T1 39 Years
Pumping 6+ years
Sydney
AUSTRALIA 
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org